Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 31, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jun 10, 2018, 4:21 AM EDT. It took effect at Jun 10, 2018, 4:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 10, 2018, 4:21 AM EDT (08:21 UTC)
- In effect from
- Jun 10, 2018, 4:00 PM EDT
- Expired
- Jun 10, 2018, 11:51 AM EDT
- In force
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
820 WHUS71 KCLE 100821 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 421 AM EDT Sun Jun 10 2018 LEZ147-148-101630- /O.CAN.KCLE.SC.Y.0030.000000T0000Z-180611T1000Z/ /O.NEW.KCLE.SC.Y.0031.180610T2000Z-180611T0900Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 421 AM EDT Sun Jun 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT MONDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 4 PM this afternoon to 4 AM EDT Monday. * WINDS...East 10 to 15 knots today becoming northeast 15 to 20 knots this evening. * WAVES...Waves of 1 to 3 feet, building to 3 to 5 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ149-100930- /O.CAN.KCLE.SC.Y.0030.000000T0000Z-180611T1000Z/ Lake Erie nearshore waters from Conneaut OH to Ripley NY- 421 AM EDT Sun Jun 10 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. East winds of 10 to 15 knots today will increase to 15 to 20 knots tonight. Waves are expected to be 1 to 3 feet. $$ LEZ142>146-101630- /O.EXT.KCLE.SC.Y.0030.000000T0000Z-180611T0900Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 421 AM EDT Sun Jun 10 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT MONDAY... * WINDS...East 10 to 15 knots becoming northeast 15 to 20 knots. * WAVES...Waves of 2 to 4 feet will build to 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
2 follow-up statements
679 WHUS71 KCLE 101322 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 922 AM EDT Sun Jun 10 2018 LEZ142>146-102130- /O.CON.KCLE.SC.Y.0030.000000T0000Z-180611T0900Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 922 AM EDT Sun Jun 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... * WINDS...Northeast 10 to 20 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$ LEZ147-148-102130- /O.CON.KCLE.SC.Y.0031.180610T2000Z-180611T0900Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 922 AM EDT Sun Jun 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EDT MONDAY... * WINDS...East 10 to 15 knots with gusts up to 20 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
246 WHUS71 KCLE 101551 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1151 AM EDT Sun Jun 10 2018 LEZ142>146-101700- /O.CAN.KCLE.SC.Y.0030.000000T0000Z-180611T0900Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 1151 AM EDT Sun Jun 10 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. $$ LEZ147-148-101700- /O.CAN.KCLE.SC.Y.0031.180610T2000Z-180611T0900Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 1151 AM EDT Sun Jun 10 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 10, 2:30 AM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 10, 2:30 AM EDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 230 AM EDT Sun Jun 10 2018 .SYNOPSIS... An area of low pressure will move east along a frontal boundary stalled across the local area tonight. This will push the front off to the south for Sunday. The front will move back north into the area on Monday as another area of low pressure develops over the Plains. This low will eventually pass to the north on Tuesday night dragging a cold front across the region. && .NEAR TERM /THROUGH TONIGHT/... Made some large changes to the forecast this morning based on the current radar trends and the upstream convective complex over Iowa and Illinois. The first wave of precipitation is through much of the area as of 1 AM with just NW PA seeing some rain from what was once Friday night's convective line through northern Illinois. The second wave of precipitation, from an earlier MCV over northern Indiana, is currently propagating through the western half of the CWA with mostly light to moderate rainfall and very little in the way of thunder. This stretch of rain has shown a weakening trend but it wouldn't be unreasonable for most areas to get a quick tenth of an inch of rain or so with locally higher amounts in some of the decaying convective cores. This wave may continue to back build over the lake and into NE Ohio and NW PA as this former MCV rotates through but the west will begin to dry out. Behind this second wave, there is very little in the way of precipitation until you go all the way west to the current convective complex over IA/IL. Therefore have adjusted the overnight and first half of Sunday forecast to be dry once this second wave of rain moves out of the area with some lingering showers possible over NE OH and NW PA. Cloud cover from this overnight rainfall will linger through much of Sunday, limiting some of the daytime heating and any early redevelopment over the area during the morning and early afternoon hours. However, once the remnants of this complex over the central Mississippi River valley approaches the area, the chance for precipitation will be on the increase. Believe that much of this complex will move south of the area closer to the front but not opposed to the southern half of the area getting a thunderstorm at some point late this afternoon and early this evening. Tonight's forecast seems similar to Saturday night's with precipitation likely but perhaps just a bit further south than today. Temperatures will be a nudge cooler than Saturday with cloud cover in place but generally temperatures will be seasonable for June 10th. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... Still some doubt within the models for Monday. By daybreak Monday the GFS and the NAM have the front lingering near the SWRN border of the CWA, gradually pushing into southern Ohio. The ECMWF on the other hand has the boundary has the draped across with a low tracking SE across the forecast area monday night into Tuesday. With so much doubt will go with the NAM/GFS solution with chance pops over the SWRN portion of the forecast area on Monday, with the front pushing south Monday night. GFS timing of the next cold front late Tuesday into Tuesday night. This far out will just go with chance pops. Temps will hover near climo with highs in the upper 70s to lower 80s through the period. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Low confidence long term forecast with precip potential due to model differences mid week into the weekend. High pressure should be over the region Wednesday night into Thursday, with upper ridging building across the central Plains. Upper troughing will dig south across the Great Lakes Thursday and Thursday night, with the area in between the building ridge and the digging trough, with surface low pressure riding along the ridge into the Ohio valley. The ECMWF and GEM keep most of the area dry, while the GFS does bring precip into the area during this time. Will opt for slight chance pops during this time frame. Kept the forecast dry Friday through Saturday as high pressure builds back into the Great Lakes region. No major changes to temperatures, with highs around 80 and lows around 60. && .AVIATION /06Z Sunday THROUGH Thursday/... Multiple rounds of precipitation moving through the region is making for a tricky aviation forecast early this morning. While much of the thunder activity has subsided from Saturday evening, scattered showers is allowing for VFR to IFR conditions across the terminals. Timed MVFR or IFR conditions at the terminals based upon current radar trends with most sites clearing from west to east by around daybreak. Once rain clears this morning, a VFR to MVFR deck will remain in place for the morning and afternoon hours before another round of convection moves in late Sunday afternoon into Sunday evening. Have tried to time the next round of rain and thunder into the TAF sites as Sunday night will mimic Saturday night fairly well. Fog and stratus will probably be an issue once rain clears on Sunday night. Winds will generally be out of the east with some stronger winds at KERI along the shores of Lake Erie. OUTLOOK...Non-VFR possible in scattered showers and thunderstorms through Tuesday afternoon. && .MARINE... Large area of high pressure now centered near James Bay will drift slowly SE and finally move off the New England Coast late Monday. As a result The east to northeast flow over the lake will continue into Monday. A small craft advisory will be needed overnight as the flow increases to 15-20 knots. Winds gradually diminish Monday as high shifts off the New England Coast. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until 6 AM EDT Monday for LEZ142>149. && SYNOPSIS...Kubina NEAR TERM...Sefcovic SHORT TERM...DJB LONG TERM...Greenawalt AVIATION...Sefcovic MARINE...DJB
Hazardous weather outlook, Jun 9, 7:13 AM EDT, 21 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 713 AM EDT Sat Jun 9 2018 LEZ061-142>149-162>169-OHZ012-014-089-PAZ001>003-101115- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lake- Ashtabula Inland-Ashtabula Lakeshore-Northern Erie-Southern Erie- Crawford- 713 AM EDT Sat Jun 9 2018 This Hazardous Weather Outlook is for Lake Erie, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>011-013-017>023-027>033-036>038-047-101115- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Geauga-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 713 AM EDT Sat Jun 9 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and Tonight. A stalled frontal boundary will linger over northern Ohio allowing for multiple rounds of showers and thunderstorms. With a more humid airmass in place in conjunction with this frontal boundary, pockets of heavy rain will be favored. Slow moving thunderstorms with heavy rain may allow for some flooding to develop. A few thunderstorms this afternoon and evening may be strong to severe with damaging wind gusts the primary threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The frontal boundary will remain in the area on Sunday. Showers and thunderstorms will continue to bring bouts of heavy rain to the region and some isolated flooding will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:25 AM EDT | Beach Hazards Statement | CLE | Cuyahoga, Erie, Lorain, Lucas, Ottawa | 7 hr |
| Jun 10, 5:13 AM EDT | River Flood Warning | CLE | Hancock | 19 hr |
| Jun 10, 4:55 PM EDT | Areal Flood Advisory | CLE | Stark | 3 hr |
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.